MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).2 screws were initially reported by the customer, and 3 screws were returned for evaluation.One screw from lot 769250 was returned with the head and threads damaged and covered in blood.Two screws from lot 893690 were returned.One is fractured and the other is deformed and covered in blood.Item and lot numbers are confirmed to match the complaint with package labels.Dimensional testing was not completed due to damage to the screw head.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined due to the inability to dimensionally measure the product because of the product damage.A possible gauge issue was identified and an issue evaluation was previously initiated for further evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00002, 0001032347-2021-00003.Medical products: 2.0 lactosorb system 2.0 x 7 mm direct drive screw, part# 915-2201, lot# 893690.2.0 lactosorb system 2.5 x 7mm direct drive screw, part# 915-2208, lot# 769250.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported 2 screws could not be gripped and 1 screw broke because it was too tight to pull out of the screwdriver during a maxillary procedure.The procedure was completed with another screw.No adverse events have been reported as a result of the malfunctions.

Brand Name
2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11753403
Report Number0001032347-2021-00238
Device Sequence Number16942088
Product Code HWC
UDI-Device Identifier00841036054700
UDI-Public(01)00841036054700(17)250924(10)893690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberN/A
Device Catalogue Number915-2201
Device Lot Number893690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1